Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
rdt

Can Accutane Stunt Growth?

Recommended Posts

Hi everybody!

I took Accutane for 8 months (started July 07, finished February 08), 40 mg/day (abt. 0.67 mg/kg/day) (I was 15 years and 4 months old, now I'm 15 years 11 months) and, well, my acne is cured, but I noticed I haven't grown since that. Well, I've done a wrist X-ray exam to determine my bone age, and it is 18 yrs now (which means I won't probably grow any taller).

My question is: Can Accutane stunt growth? Can it be responsible for my premature epiphyseal closure?

Thanks!

Share this post


Link to post
Share on other sites

I actually did hear that Accutane can stop you from growing. But many have said that they continued to grow after their Accutane course.

Share this post


Link to post
Share on other sites

My dermatologist wanted to give me roaccutane at the age of 15 saying: "Well I think you are tall enough so I will prescribe you roaccutane." My mother refused until one year later.

So I assume it may stop growth in a way or another.

Share this post


Link to post
Share on other sites
My dermatologist wanted to give me roaccutane at the age of 15 saying: "Well I think you are tall enough so I will prescribe you roaccutane." My mother refused until one year later.

So I assume it may stop growth in a way or another.

Share this post


Link to post
Share on other sites
My dermatologist wanted to give me roaccutane at the age of 15 saying: "Well I think you are tall enough so I will prescribe you roaccutane." My mother refused until one year later.

So I assume it may stop growth in a way or another.

I took accutane at 16 turned 17 while on accutane. Grew an inch from 5"8 to 5"9. I dont think it really stunts your growth.

Share this post


Link to post
Share on other sites
I actually did hear that Accutane can stop you from growing. But many have said that they continued to grow after their Accutane course.

Share this post


Link to post
Share on other sites

I'm really scared about this myself. I took accutane for 2 months, then stopped because I couldn't handle it anymore. Are there any cases of people growing significantly after taking accutane (Atleast an inch or more)?

Also, how do you get a bone age test prescribed to you? Who do you have to ask for one? Would a dermatologist give one?

Share this post


Link to post
Share on other sites

yes it can stunt growth, it "may" close the epiphyseal which is what decides how tall you will be. If it's already closed then there's no way you could grow taller so it should be fine to take accutane. But if your still young and not that tall man your taking a risk

Share this post


Link to post
Share on other sites

This is a very real risk. If you may not have finished growing you should get a bone age x-ray before considering Accutane. I wish I had known this could happen. My 15 1/2 year old son now has a bone age of 19 and has stopped growing well short of his projected height.

Share this post


Link to post
Share on other sites

Hockey_guy

do you remember the dose , time of your accutane treatment and your growth in the year prior

to taking the medication?

My dermatologist wanted to give me roaccutane at the age of 15 saying: "Well I think you are tall enough so I will prescribe you roaccutane." My mother refused until one year later.

So I assume it may stop growth in a way or another.

I took accutane at 16 turned 17 while on accutane. Grew an inch from 5"8 to 5"9. I dont think it really stunts your growth.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×